Good day Dr. Rassman,
IÂ´ve read many of your posts considering Finasteride as generally safe treatment and that IF side effects occur they are withdrawn by discontinuing the drug. So, you imply that any problems caused by Fin are not permanent.
After browsing through propeciahelp.com and reading literally thousands of very sad stories, I must blame you for not mentioning some very important informations, including prevalent loss of libido, impotency, brain fog, muscle atrophy and many other serious complications which exist many years after taking the last dose, and it is not known if they will ever subside. Why are you so very keen on recommending Fin despite these facts?
To say it bluntly, do you sacrifice one manÂ´s balls, muscles and brain so another 99 can have their hair?
Have you already forgotten your Hippocratic Oath?
I’ve written about this issue many times before on BaldingBlog (some examples are here, here, and here). There are no peer-reviewed, published studies to back up what you’re claiming, and anonymous people on internet message boards just don’t cut it. Anyone can go on and complain about issues they have that might be real, but unrelated to the use of the medication. Don’t get me wrong, forums can be a great place to discuss things (I have my own hair loss forum), but you need to take the information you gather from anonymous people with a grain of salt. If some random guy you’ve never met just walked up to you on the street and screamed that Coca-Cola was made out of cabbage, you’d just dismiss him as crazy… but if someone posted it in an online forum, you might give it some consideration (or research it further). I wonder why that is, but I hope you get my point. The claims of permanent side effects are unproven and seem to be popular amongst forum posters that look to point the finger without basis or just folks trying to steer you to another product that they just happen to be selling.
I’m keen on recommending the medication because I’ve seen it work. Make no mistake, I don’t downplay side effect risks… but the truth is, those risks are quite low and reversible in every case I’ve seen. It’s also important to remember that while I do recommend finasteride for treating hair loss, it is ultimately up to the patient and his prescribing physician to decide if it is the right course of action. To sum it all up, nobody is forced to take this medication (it is elective — hair loss isn’t a death sentence), and there has not been any proof to your claims of seeing side effects “many years after taking the last dose“.